MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Necrosis (1971); Hernia (2240)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2016) is considered to be a best estimate.This emdr represents the phasix mesh (device #3).Additional supplemental emdr's were submitted to represent the ventrio st (device #2) and additional emdr's were submitted to represent the phasix mesh (device #1 and device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per plaintiff profile form ((b)(6)): attorney alleges that the patient had abscess, adhesions, mesh migration, mesh shrinkage, pain, hernia recurrence wound vac placed and drain placed.Per information provided: (b)(6) 2015- patient was diagnosed with recurrent epigastric incisional hernia thereby underwent open repair with implant of phasix mesh (device #1), small bowel resection and bilateral component separation.Per operative notes, "a substantial defect was noted and a primary fascial closure was performed.A biologic mesh was placed as in fascial underlay position.A phasix mesh (device #1) was placed in fascial overlay fashion and secured circumferentially." (b)(6) 2016- patient was diagnosed with recurrent incisional hernia and small bowel obstruction thereby underwent open repair with the implant of ventrio st mesh (device #2).Per operative notes, "incision made sharply overlying the fascial defect carried down to the sac and opened.Lysis of adhesions was performed.The defect was noted and a ventrio st mesh (device #2) was placed and sutured.The fascia was reapproximated with suture through the immediate underlay mesh (device #1)." (b)(6) 2016- patient was diagnosed with incisional hernia thereby underwent repair with the implant of phasix mesh (device #3).Per operative notes, "bowel adhesions were noted and lysed.The fascia was reapproximated with suture and the defect was measured and a phasix mesh (device #3) was trimmed and placed as a fascial onlay and secured." (b)(6) 2016- patient was diagnosed with multiple incisional hernia thereby underwent open repair with explant of ventrio st mesh (device #2) and implant of phasix mesh (device #4).Per operative notes, "omental and bowel adhesions were noted and taken down.Additional defect was noted in the umbilicus.The previously placed ventrio st mesh (device #2) was contracted and was completely removed.A phasix mesh (device #4) was tacked and sutured." (b)(6) 2016- patient was diagnosed with abdominal wound infection thereby underwent incision, drainage and wound vac placement.Per operative notes, "purulent necrotic fluid was aspirated and the mesh was in place with some necrotic subcutaneous tissue." (b)(6) 2017- patient was diagnosed with abdominal wall abscess thereby underwent drain placement.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21938254
Report Number1213643-2025-090183
Device Sequence Number7893155
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)180528(10)HUAS0681
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number1190200
Device Lot NumberHUAS0681
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight149 KG